# SDR 98ZZZX2139

- Difficulty date: March 25, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N633D
- Make and model: Piper PA-31-350
- Aircraft serial: 317852098
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bolt
- Part number: AN3H5A
- Condition: Failed
- Location: Nlg Steering
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

WHILE IN-FLIGHT AND AFTER MAIN GEAR WAS DOWN AND LOCKED, PILOT TRIED TO RERACT THE GEAR.  THE GEAR WOULD NOT FULLY RETRACT.  GEAR WAS PLACED DOWN.  PILOT OBSERVED 3 GREENS.  ON LANDING AT ANE, THE PILOT NOTICED THE AIRCRAFT HAD A LEFT TURNING TENDENCY.  AFTER TWO ATTEMPTS TO LAND, THE PILOT LANDED WITHOUT OCCURRENCE.  FOUND THE NOSE GEAR WOULD SHAKE IN A LT TURN.  IT WAS ALSO FOUND THAT THE SHIMMY DAMPENER ROD WAS BENT AND THIS IS WHAT CAUSED NOSE LANDING GEAR TO STICK IN A LT TURN.  ALSO, BELIEVED TO BE THE REASON FOR THE LANDING GEAR NOT FULLY RETRACTING.  THE INSPECTION ALSO FOUND THE 3 AN 3H-5A BOLTS THAT ATTACH THE NOSE GEAR STEERING PLATE ASSEMBLY.
